Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 186, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 28, 2005, 7:57 PM CST for Tallapoosa County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2005, 7:57 PM CST (01:57 UTC)
- Expired
- Nov 28, 2005, 8:30 PM CST
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 8:06 PM CST | TSTM WND DMG | 2 W Jacksons' Gap, AL | SEVERAL TREES HAD FALLEN ACROSS A ROAD IN THE PECKERWOOD COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 5:40 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 290158
TORBMX
ALC123-290230-
/O.NEW.KBMX.TO.W.0186.051129T0157Z-051129T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CST MON NOV 28 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE AREAS OF...WIND CREEK STATE PARK...ALEXANDER CITY
* UNTIL 830 PM CST
* AT 757 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF WIND CREEK STATE PARK...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS PRODUCED A TORNADO IN AUTAUGA AND ELMORE COUNTIES.
THIS IS A DANGEROUS SITUATION
* THE TORNADO IS EXPECTED TO BE NEAR...
ALEXANDER CITY AND WIND CREEK STATE PARK BY 805 PM CST
6 MILES NORTHWEST OF JACKSONS GAP BY 815 PM CST
NEW SITE BY 825 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3299 8600 3310 8586 3311 8583 3311 8570
3301 8560 3277 8595 3277 8597 3275 8599
3275 8600
$$2 follow-up statements
000
WWUS54 KBMX 290219
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CST MON NOV 28 2005
ALC123-290230-
/O.CON.KBMX.TO.W.0186.000000T0000Z-051129T0230Z/
TALLAPOOSA AL-
819 PM CST MON NOV 28 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR NORTHERN
TALLAPOOSA COUNTY...
AT 819 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALEXANDER CITY...
MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
NEW SITE...6 MILES SOUTH OF GOLDVILLE AND 9 MILES SOUTHWEST OF
DAVISTON BY 830 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3299 8600 3310 8586 3311 8583 3311 8570
3301 8560 3277 8595 3277 8597 3275 8599
3275 8600
$$000
WWUS54 KBMX 290229
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CST MON NOV 28 2005
ALC123-290239-
/O.EXP.KBMX.TO.W.0186.000000T0000Z-051129T0230Z/
TALLAPOOSA AL-
829 PM CST MON NOV 28 2005
...THE TORNADO WARNING FOR NORTHERN TALLAPOOSA COUNTY EXPIRES AT 830
PM CST...
AT 829 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3299 8600 3310 8586 3311 8583 3311 8570
3301 8560 3277 8595 3277 8597 3275 8599
3275 8600
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 2:45 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Nov 28, 2:45 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CST MON NOV 28 2005 .SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE SOUTHEAST SECTIONS EARLY ON TUESDAY. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE FRONT AND THEN TAPER POPS WESTWARD. WILL NEED TO MENTION SOME SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST. SMALL POPS ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE 40S NORTH AND 50S SOUTH. MUCH COOLER ON TUESDAY WITH READINGS IN THE 50S NORTH AND 60S SOUTH. WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS WEAK HIGH PRESSURE REMAINS IN PLACE. RE-ENFORCING SURGE OF COOLER AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE NORTH. HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH. OVERNIGHT LOWS MAINLY IN THE 30S. .LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE AREA. WILL GO WITH SLIGHT CHANCE POPS FOR NOW. STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS PERIOD. HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY. OVERNIGHT LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA- WIDE SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 56 28 56 / 70 10 10 0 ANNISTON 49 58 33 56 / 70 10 10 0 BIRMINGHAM 46 57 33 57 / 60 10 10 0 TUSCALOOSA 46 59 31 59 / 30 10 10 0 CALERA 47 57 33 58 / 60 10 10 0 AUBURN 51 59 37 60 / 70 20 10 0 MONTGOMERY 49 61 32 60 / 70 10 10 0 TROY 53 62 32 61 / 70 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Nov 28, 5:18 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CST MON NOV 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA NORTHWEST OF THIS SAME LINE. THE SEVERE WEATHER THREAT WILL END IMMEDIATELY BEHIND THE FRONT. IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.
In the hours before
Local storm report, Nov 28, 5:59 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 10 N SELMA 32.56N 87.03W
11/28/2005 DALLAS AL AMATEUR RADIO
ROOF DAMAGE - CNTY RD 37 AND 222
&&
MBAERLocal storm report, Nov 28, 6:02 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 10 N SELMA 32.56N 87.03W
11/28/2005 DALLAS AL AMATEUR RADIO
ROOF DAMAGE - CNTY RD 37 AND 222...LIKELY DELAYED RPT
&&
MBAERLocal storm report, Nov 28, 6:05 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TORNADO N ONEONTA 33.95N 86.47W
11/28/2005 BLOUNT AL EMERGENCY MNGR
ROOF DAMAGE - 5940 CNTY RD 36 IN SUSAN MOORE
COMMUNITY...LIKELY DELAYED RPT...COR. FOR LOCATION
&&
MBAERSpecial weather statement, Nov 28, 6:24 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST MON NOV 28 2005 ALZ040-041-290100- AUTAUGA-DALLAS- 624 PM CST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA COUNTIES UNTIL 700 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER...SELMA...JONES AND BILLINGSLEY THROUGH 700 PM CST. THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Nov 28, 6:58 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 15 NE SELMA 32.57N 86.85W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
TREES DOWN CNTY RDS 222, 37, 39, 16. STRUCTURAL DAMAGE
MOBILE HOME, SHED, CHURCH ON CNTY RD 222. SEE EARLIER
REPORT 10N SELMA.
&&
MBAERLocal storm report, Nov 28, 7:19 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 2 N AUTAUGAVILLE 32.46N 86.66W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
FENCE DOWN AND DAMAGE TO A SHED NEAR COUNTY ROAD 13
0658 PM TORNADO 1 N AUTAUGAVILLE 32.45N 86.66W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
POSSIBLE TORNADO. TREES AND POWER LINES DOWN.
&&
STEFKOVICHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:36 PM CST | Tornado Warning | BMX | Autauga, Dallas | 34 min |
| Nov 28, 6:44 PM CST | Tornado Warning | BMX | Clay | 46 min |
| Nov 28, 7:08 PM CST | Tornado Warning | BMX | Elmore | 37 min |
| Nov 28, 7:25 PM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 35 min |
| Nov 28, 7:27 PM CST | Tornado Warning | BMX | Clay | 18 min |
| Nov 28, 7:34 PM CST | Tornado Warning | BMX | Cleburne | 41 min |
| Nov 28, 7:47 PM CST | Tornado Warning | BMX | Lowndes | 23 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.